Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Immersions of manifolds


Author: Morris W. Hirsch
Journal: Trans. Amer. Math. Soc. 93 (1959), 242-276
MSC: Primary 57.00
DOI: https://doi.org/10.1090/S0002-9947-1959-0119214-4
MathSciNet review: 0119214
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. Bott, The stable homotopy groups of the classical groups, Proc. Nat. Acad. Sci. U.S.A. vol. 43 (1957) pp. 933-935. MR 0102802 (21:1588)
  • [2] R. Lashof and S. Smale, On immersions of manifolds in Euclidean space, Ann. of Math. vol. 68 (1958) pp. 562-583. MR 0103478 (21:2246)
  • [3] W. S. Massey, On the cohomology ring of a sphere bundle, J. Math. Mech. vol. 7 (1958) pp. 265-290. MR 0093763 (20:283)
  • [4] J. Milnor, On the immersion of $ n$-manifolds in $ (n + 1)$-space, Comm. Math. Helv. vol. 30 (1956) pp. 275-290. MR 0079268 (18:60b)
  • [5] -, On the relationship between differentiable and combinatorial manifolds, Princeton University, 1956, Mimeographed.
  • [6] -, On manifolds homeomorphic to the seven sphere, Ann. of Math. vol. 64 (1956) pp. 399-405. MR 0082103 (18:498d)
  • [7] G. F. Paechter, On the groups $ {\pi _r}({V_{n,m}})$ (I), Quart. J. Math. (Oxford) vol. 7 (1956) pp. 249-268. MR 0131878 (24:A1725)
  • [8] S. Smale, Regular curves on Riemannian manifolds, Trans. Amer. Math. Soc. vol. 87 (1958) pp. 492-512. MR 0094807 (20:1319)
  • [9] -, Classification of immersions of spheres in Euclidean space, Ann. of Math. vol. 69 (1959) pp. 327-344. MR 0105117 (21:3862)
  • [10] N. Steenrod, The topology of fibre bundles, Princeton University Press, 1951. MR 0039258 (12:522b)
  • [11] J. H. C. Whitehead, On $ {C^1}$ complexes, Ann. of Math. vol. 41 (1940) pp. 809-824. MR 0002545 (2:73d)
  • [12] H. Whitney, Topological properties of differentiable manifolds, Bull. Amer. Math. Soc. vol. 43 (1937) pp. 785-805. MR 1563640
  • [13] -, On regular closed curves in the plane, Compositio Math. vol. 4 (1937) pp. 276-284. MR 1556973
  • [14] -, On the topology of differentiable manifolds, Lectures in Topology, University of Michigan Press, 1941. MR 0005300 (3:133a)
  • [15] -, Singularities of a smooth $ n$-manifold in $ (2n - 1)$-space, Ann. of Math. vol. 41 (1940) pp. 809-824.
  • [16] -, Differentiable manifolds, Ann. of Math. vol. 37 (1936) pp. 645-680. MR 1503303
  • [17] W. T. Wu, Classes caractéristiques et i-carrés d'une variété, Comptes Rendus Academie des Science vol. 230 (1950) pp. 508-511.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.00

Retrieve articles in all journals with MSC: 57.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1959-0119214-4
Article copyright: © Copyright 1959 American Mathematical Society

American Mathematical Society